Saturday, September 09, 2006

Sick and Tired

No, really. I'm sick and I'm tired. I'm in the middle of a lupus flare-up and, thanks to my suppressed immune system, I've also acquired a nasty summer cold from my bestest daughter in the whole wide world. On top of all that, I had to get new rounds of blood tests in the same arm, two days in a row. In all, I think they took around eight vials from me. That, of course, didn't help my anemia at all.

Really though, it's all kind of funny to me. Given the fact that I'm the biggest walking anomaly that I know, I just have to shake my head and smile at the irony sometimes. I mean, I guess it shouldn't even be a surprise to me how things go sometimes. Both of the phlebotomists that I went to had to use a vein in my left arm because the ones in my right arm are too spidery to try and get a needle into unless it's absolutely necessary. I suspect that getting a needle stuck into the same vein two days in a row would be enough to make anyone's arm a bit sore but since this is also the same arm that is already a bit weak from the surgeries I've had on that side, it was totally out of commission yesterday and it's still achy this morning.

Things aren't all bad, though. I was really thrilled when I found out that my new rheumatologist is a woman. I felt really comfortable talking to her and I think it's going to work out well having her as one of my doctors because she's right across the hall from my general practitioner so it won't be difficult to get information back and forth between them. She recommended that I start taking Plaquenil for my lupus symptoms. I used to take it in the past and I didn't get any adverse side effects from it so I agreed to start taking it. I'm going to get it filled today.

Well, my arm is hurting now so I'm going to go and lie back down. Maybe I'll be back on later to respond to some of the new comments under my last post.

6 comments:

spotted elephant said...

I hope you start feeling better soon.

I just started taking Plaquenil a few weeks ago, and swear, the stinking pill melt in my mouth almost instantly.

Blackamazon said...

Feel better

Please

* bats big brown eyes*

vegankid said...

i hope you feel better soon, bint! i was sad when i was working on friday and realized that i missed our thursday afternoon porn shoot;) i really need to look at a calendar more often.

Vanda said...

Hello from England.

I'm sorry you are sick and tired. Hopefully you'll start to feel better soon.

Bint Alshamsa said...

Thank you to all. I've been wanting to get back on here and write but it's been a bit taxing to sit in this chair for long periods. My arthritis has my knees feel like small flames have been lit inside of them. For awhile my right wrist was really flaring up but fortunately it's not bothering me today.

Spotted Elephant:
Yeah, my plaquenil does the same thing. I just don't understand why they didn't put a thin gelatin coating on them. I have the same problem with my Lexapro except the taste is twice as bad.

Black Amazon:
From your lips to God's ears, hopefully!

Vegankid:
Shame on you for missing it! I had to make do with harrassing DD instead. :o(

Vanda:
Hello there! Thank you for stopping by and thank you for the kind words. I send you my gratitude all the way from the less civilized side of the pond.

Red Tulips said...

Sorry you are in pain. I know there is nothing worse. I had a bout with pain this past week, and it was awful. I hope you are relieved of pain quickly.

P.S.: I have enjoyed these discussions. You are clearly a very intelligent woman, and I am sorry you are not feeling well.